Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 7, 2017, 6:49 AM CST for Shelby County, Tennessee; Crittenden County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 6:49 AM CST (12:49 UTC)
- Expired
- Feb 7, 2017, 7:30 AM CST
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Shelby County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 10:59 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1313 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.9
The text
As transmitted.
392
WUUS54 KMEG 071249
SVRMEG
ARC035-TNC157-071330-
/O.NEW.KMEG.SV.W.0011.170207T1249Z-170207T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
649 AM CST TUE FEB 7 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Crittenden County in eastern Arkansas...
Shelby County in west Tennessee...
* Until 730 AM CST
* At 649 AM CST, severe thunderstorms were located along a line
extending from near Gilmore to near Jericho to near Jennette,
moving east at 60 mph.
HAZARD...60 mph wind gusts and dime size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bartlett, Collierville, Germantown, West Memphis, Marion,
Millington, Earle, Meeman Shelby Forest State Park, Cordova,
Memphis, Lakeland, Arlington, Crawfordsville, Sunset, Jericho,
Jennette, Ellendale, Frayser, Midtown Memphis and Downtown Memphis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3531 9043 3540 9037 3540 9018 3538 9018
3537 9016 3538 9014 3539 9014 3538 9008
3539 9005 3538 8965 3509 8964 3514 9040
3515 9040 3515 9049
TIME...MOT...LOC 1249Z 269DEG 52KT 3542 9020 3530 9027 3516 9045
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
196
WWUS54 KMEG 071318
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
718 AM CST TUE FEB 7 2017
ARC035-071327-
/O.CAN.KMEG.SV.W.0011.000000T0000Z-170207T1330Z/
Crittenden AR-
718 AM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRITTENDEN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 AM CST for
eastern Arkansas...and west Tennessee.
LAT...LON 3539 8996 3538 8965 3509 8964 3512 9009
3514 9006 3515 9007 3516 9009
TIME...MOT...LOC 1317Z 264DEG 44KT 3538 8985 3533 8987 3515 9008
$$
TNC157-071330-
/O.CON.KMEG.SV.W.0011.000000T0000Z-170207T1330Z/
Shelby TN-
718 AM CST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR NORTHERN SHELBY COUNTY...
At 717 AM CST, severe thunderstorms were located along a line
extending from near Munford to Millington to Downtown Memphis, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bartlett, Collierville, Germantown, Millington, Cordova, Memphis,
Lakeland, Arlington, Ellendale, Downtown Memphis, Eads, Frayser,
Midtown Memphis, Lenow, Barretville, Griffin Corner, Woodstock,
Redwood, Rosemark and Sloanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 8996 3538 8965 3509 8964 3512 9009
3514 9006 3515 9007 3516 9009
TIME...MOT...LOC 1317Z 264DEG 44KT 3538 8985 3533 8987 3515 9008
HAIL...<.75IN
WIND...60MPH
$$754
WWUS54 KMEG 071331
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
731 AM CST TUE FEB 7 2017
TNC157-071340-
/O.EXP.KMEG.SV.W.0011.000000T0000Z-170207T1330Z/
Shelby TN-
731 AM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 AM CST for
eastern Arkansas...and west Tennessee.
LAT...LON 3539 8996 3538 8965 3509 8964 3512 9009
3514 9006 3515 9007 3516 9009
TIME...MOT...LOC 1330Z 269DEG 52KT 3538 8964 3533 8966 3515 8987
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 5:52 AM CST, 57 minutes earlier.
Area forecast discussion, Feb 7, 5:52 AM CST, 57 minutes before
Area Forecast Discussion National Weather Service Memphis TN 552 AM CST Tue Feb 7 2017 .UPDATE... Updated for the 12z Aviation Discussion. && .PREV DISCUSSION... /issued 410 AM CST Tue Feb 7 2017/ At 4AM, Two distinct areas of thunderstorms on radar at this hour. One multi-cluster of storms is moving through West Tennessee, that has mostly produced sub-severe hail and winds. Another line of storms is moving into eastern Arkansas and is likely producing severe hail with a storm in Randolph County. The aforementioned second line of storms will be maintained by a shortwave currently digging across northern Texas and the Oklahoma border. Height falls are not overly impressive, but lapse rates aloft are in the 7.5 to 8 C/km range. As a result, a continued hail threat will exist through the morning hours. If any storms can become rooted in the boundary layer, a greater hail and wind potential will exist. HRRR hi-res model indicates that the line of storms will push east of Tennessee River by 18Z or noon LT, and the risk for severe storms will come to an end. Record breaking temperatures are expected this afternoon as readings to rise into the mid to upper 70s before a cold front arrives around sundown. All main models continue to indicate that the frontal boundary will slow down and become stalled near a line from Clarksdale northeast to Camden Tennessee. A weak surface low will then ride along the front and traverse from the ArkLaTex to Central Tennessee during the day on Wednesday. As a result, a slight chance of showers and thunderstorms will be possible mainly over West Tennessee and North Mississippi. The front is expected to push south and east of the area by Thursday morning. Behind the frontal, a decent cooldown is expected Thursday as temperatures remain in the low to mid 40s. However, temperatures will bounce back quickly on Friday, as high pressure pushes east and winds turn around to the south. Moisture recovery will occur during the overnight hours on Saturday and a few warm air advection showers will be possible during the day. Another cold front is progged to move into the Mid-South around sundown on Sunday. Showers and thunderstorms will accompany the front as it moves through. Behind the front, another cool down is expected with temperatures returning to around and slightly above normal. Beyond that, models diverge on the position of a surface low ejecting out of the Gulf. Went ahead and carried low end POPs in the south. AC3 && .AVIATION...12z TAFs Potent shortwave will move across the Mid South today. Strong low level winds from the southwest above surface layer will continue to pose a wind shear threat through mid/late morning. In addition...convection will continue to intensify through the morning hours as mid level height falls overspread the region along with increasing mid level lapse rates. Strong to severe storms will be possible this morning with potential damaging winds and large hail. The greatest threat early this morning will be near KJBR then through mid/late morning at KMEM and KMKL. The greater severe threat at KTUP will be late morning into this afternoon. Have added tempos for the greatest storm potential at all locations. Storms will gradually diminish from west to east from late morning through the afternoon hours. MVFR to IFR cigs/vsbys will be possible during storm activity today. Surface winds will remain strong and gusty from the south today before diminishing by evening. A front will stall in the vicinity of KJBR and KMKL where winds may temporarily become light northeasterly late tonight. Elsewhere...light and variable winds are expected. Fog will likely develop late tonight at the terminals and could become dense...especially at KTUP. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 7, 6:02 AM CST, 47 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 602 AM CST Tue Feb 7 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081415- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 602 AM CST Tue Feb 7 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...TODAY AND TONIGHT There is a slight risk for severe thunderstorms across the Mid South today. The greatest potential for severe storms this morning will be along and west of the Mississippi River...spreading east of the river from mid morning through the afternoon hours. The highest potential for severe storms will be across northeast Mississippi this afternoon when instability is maximized. There will be a threat for damaging winds and large hail across much of the region. Isolated tornadoes will also be possible later this morning into the afternoon...especially across northeast Mississippi. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A FEW STRONG STORMS ARE POSSIBLE ACROSS NORTH MISSISSIPPI WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today across the entire Mid South. Please pass along any storm damage or large hail to the National Weather Service in Memphis. JLH
In the hours before
Local storm report, Feb 7, 3:10 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
310 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 3 SE GIBSON 35.84N 88.81W
02/07/2017 E0.75 INCH GIBSON TN BROADCAST MEDIA
PENNY SIZE HAIL IN SOUTHERN GIBSON COUNTY.
&&
AJCSpecial weather statement, Feb 7, 3:11 AM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
311 AM CST TUE FEB 7 2017
TNZ053-054-071000-
Henderson TN-Chester TN-
311 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 AM CST
FOR...
Southern Henderson County in western Tennessee...
Chester County in western Tennessee...
At 310 AM CST...strong thunderstorms producing pea to nickle size
hail and winds at least 40 mph was located over Henderson.
People in southern Henderson and Chester Counties should monitor this
storm closely.
LAT...LON 3555 8823 3553 8824 3542 8825 3542 8836
3540 8836 3538 8844 3538 8846 3537 8849
3539 8851 3538 8857 3537 8856 3538 8858
3536 8864 3533 8867 3533 8869 3545 8874
3573 8819
TIME...MOT...LOC 0910Z 249DEG 33KT 3545 8860Special weather statement, Feb 7, 3:14 AM CST, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
314 AM CST TUE FEB 7 2017
TNZ003-004-020>022-050-051-071015-
Carroll TN-Weakley TN-Benton TN-Crockett TN-Henry TN-Gibson TN-
Haywood TN-
314 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CST
FOR...
Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Northwestern Benton County in western Tennessee...
Crockett County in western Tennessee...
Henry County in western Tennessee...
Gibson County in western Tennessee...
Northeastern Haywood County in western Tennessee...
At 314 AM CST...strong thunderstorms producing pea to nickle size
hail and winds at least 40 mph will impact the advisory area.
People in Carroll...southeastern Weakley...northwestern Benton...
Crockett...Henry...Gibson and northeastern Haywood Counties should
monitor these storms closely.
LAT...LON 3584 8821 3582 8831 3583 8856 3579 8860
3580 8891 3578 8889 3567 8902 3569 8907
3565 8907 3562 8921 3583 8936 3649 8833
3649 8806
TIME...MOT...LOC 0914Z 249DEG 33KT 3589 8866Special weather statement, Feb 7, 3:27 AM CST, 3 hours 22 minutes before
Special Weather Statement National Weather Service Memphis TN 327 AM CST TUE FEB 7 2017 TNZ002>004-020-071015- Weakley TN-Henry TN-Obion TN-Gibson TN- 327 AM CST TUE FEB 7 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CST FOR... Weakley County in western Tennessee... Northwestern Henry County in western Tennessee... Southeastern Obion County in western Tennessee... Northwestern Gibson County in western Tennessee... At 326 AM CST...a line of strong thunderstorms producing pea to dime size hail and winds up to 50 mph was located near Rutherford, or 12 miles south of Martin. People in Weakley...northwestern Henry...southeastern Obion and northwestern Gibson Counties should monitor this storm closely. LAT...LON 3649 8830 3599 8910 3618 8916 3650 8871 TIME...MOT...LOC 0926Z 229DEG 56KT 3617 8894
Special weather statement, Feb 7, 4:07 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
407 AM CST TUE FEB 7 2017
TNZ021-022-071045-
Carroll TN-Benton TN-
407 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CST
FOR...
Eastern Carroll County in western Tennessee...
Benton County in western Tennessee...
At 406 AM CST...Strong thunderstorms producing pea to nickel size
hail and winds at least 40 mph will impact the advisory area.
People in eastern Carroll and Benton Counties should monitor this
storm closely.
LAT...LON 3613 8792 3603 8800 3600 8800 3598 8802
3596 8802 3594 8800 3594 8793 3589 8794
3582 8833 3582 8846 3587 8854 3614 8821
3612 8821 3614 8819 3617 8817 3634 8797
3627 8794 3622 8795 3615 8792
TIME...MOT...LOC 1006Z 230DEG 47KT 3589 8841Special weather statement, Feb 7, 4:15 AM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
415 AM CST TUE FEB 7 2017
ARZ018-026-MOZ113-071100-
Greene AR-Craighead AR-Dunklin MO-
415 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 AM CST
FOR...
Southeastern Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 415 AM CST...a strong thunderstorm producing pea to dime size
hail and winds at least 40 mph was located near Jonesboro.
People in southeastern Greene...eastern Craighead and southwestern
Dunklin Counties should monitor this storm closely.
LAT...LON 3620 9023 3600 9028 3600 9029 3593 9029
3570 9062 3571 9068 3582 9079
TIME...MOT...LOC 1015Z 230DEG 47KT 3576 9071The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 1:47 AM CST | Special Weather Statement | MEG | Lauderdale, Shelby, Tipton | 43 min |
| Feb 7, 2:31 AM CST | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Tipton | 44 min |
| Feb 7, 2:34 AM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 26 min |
| Feb 7, 2:51 AM CST | Severe Thunderstorm Warning | MEG | Tipton | 8 min |
| Feb 7, 3:11 AM CST | Special Weather Statement | MEG | Chester | 49 min |
| Feb 7, 3:14 AM CST | Special Weather Statement | MEG | Carroll, Crockett, Gibson, Henry | 61 min |
| Feb 7, 3:27 AM CST | Special Weather Statement | MEG | Weakley | 48 min |
| Feb 7, 4:07 AM CST | Special Weather Statement | MEG | Benton | 38 min |
| Feb 7, 8:02 AM CST | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 43 min |
| Feb 7, 8:18 AM CST | Special Weather Statement | MEG | Shelby, Tipton | 27 min |
| Feb 7, 8:41 AM CST | Special Weather Statement | MEG | Chester | 34 min |
| Feb 7, 8:50 AM CST | Special Weather Statement | MEG | Decatur | 10 min |
| Feb 7, 9:07 AM CST | Special Weather Statement | MEG | Decatur | 23 min |
| Feb 7, 9:10 AM CST | Special Weather Statement | MEG | Madison | 35 min |
| Feb 7, 9:19 AM CST | Special Weather Statement | MEG | Fayette, Hardeman | 26 min |
| Feb 7, 9:58 AM CST | Special Weather Statement | MEG | Chester, Decatur, Hardin, McNairy | 47 min |
| Feb 7, 10:00 AM CST | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 45 min |
| Feb 7, 10:42 AM CST | Special Weather Statement | MEG | Hardin | 18 min |
| Feb 7, 2:57 AM CST | Severe Thunderstorm Warning | MEG | Randolph | 32 min |
| Feb 7, 3:37 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence | 23 min |
| Feb 7, 4:15 AM CST | Special Weather Statement | MEG | Craighead | 45 min |
| Feb 7, 5:24 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 25 min |
| Feb 7, 7:41 AM CST | Special Weather Statement | MEG | Crittenden | 49 min |
| Feb 7, 7:43 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.